Advertisement

 

 

Serum sickness with refractory nephrotic syndrome following treatment with rituximab.

Serum sickness with refractory nephrotic syndrome following treatment with rituximab.
Author Information (click to view)

Maeda R, Kawasaki Y, Ohara S, Suyama K, Hosoya M,


Maeda R, Kawasaki Y, Ohara S, Suyama K, Hosoya M, (click to view)

Maeda R, Kawasaki Y, Ohara S, Suyama K, Hosoya M,

Advertisement
Share on FacebookTweet about this on TwitterShare on LinkedIn

CEN case reports 2018 01 05() doi 10.1007/s13730-017-0297-7
Abstract

Rituximab (RTX) is effective for treating childhood refractory nephrotic syndrome (NS), such as steroid-dependent (SD), frequently relapsing (FR), and steroid-resistant (SR) NS. While RTX has been proven to be effective in treating SDNS, FRNS, and SRNS, it may cause serum sickness, a rare illness characterized by fever, rash, and arthralgia, 10-14 days after primary antigen exposure or within a few days after secondary antigen exposure, by producing human anti-chimeric antibodies (HACAs). A 17-year-old girl with refractory SDNS treated with RTX and oral cyclosporine A was admitted with fever and arthralgia 10 days after the fifth RTX dose was administered. After RTX was started when she was 14-years-old, SDNS remission was then achieved, and prednisolone was discontinued. Although antibiotics and non-steroidal anti-inflammatory agents were administered, fever and arthralgia continued. After various inspections and clinical course, we considered her as RTX-induced serum sickness (RISS). The patient had an elevated HACA level and was diagnosed with RISS. Fever and arthralgia disappeared 5 days after onset. To the best of our knowledge, this is the first reported case of RISS with NS. Fever, rash, and arthralgia after RTX administration can be the initial symptoms.

Submit a Comment

Your email address will not be published. Required fields are marked *

2 × 4 =

[ HIDE/SHOW ]